ArticleCureus2024
Esophageal Ulceration Following the Ingestion of a Single Dose of Doxycycline: A Case Report.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed.
- Multinational pharmacovigilance assessment of drug-associated esophageal ulceration and perforation: evidence from FAERS, JADER, and Canada Vigilance.BMC pharmacology & toxicology · 2026Article
- Signal detection of drug-induced esophageal ulcer across 20 years of real-world study: Focus on 49 high-risk medicines.The Journal of international medical research · 2026Article
- Histological Analysis of Root Surface Treatment with Tetracycline and Ampicillin in the Repair Process of Rat Teeth Subjected to Delayed Replantation.Journal of clinical medicine · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Doxycycline is one of the medications that cause drug-induced esophagitis. This condition occurs due to prolonged contact of the medications with the esophageal mucosa, leading to erosion, ulcers, and, in some cases, stricture of the esophagus. Chest pain, dysphagia, and odynophagia are the most common symptoms. Endoscopy is the gold standard for confirming the diagnosis. The treatment consists of stopping the offending medication and starting proton pump inhibitors (PPIs) and sucralfate. Herein, we describe a middle-aged man who presented with severe chest pain, odynophagia, and dysphagia that started two hours after ingesting the first doxycycline pill. An endoscopy showed multiple longitudinal ulcers in the distal esophagus. Symptoms significantly improved after starting a PPI and sucralfate, and feeding was resumed two days later. A follow-up with endoscopy after two months reported completely healed esophageal ulcers. In conclusion, doxycycline-induced esophageal injury is often an underdiagnosed and underreported condition. Physicians and patients should be more aware of doxycycline's detrimental effect on the esophagus, as it can induce esophageal ulceration even after a single dose if not administered properly. Therefore, all patients prescribed oral doxycycline should receive appropriate instructions to minimize this side effect.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.